Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Feb 15, 2014, 2:16 PM CST for 12 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2014, 2:16 PM CST (20:16 UTC)
- Expired
- Feb 15, 2014, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Mayes County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 22 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
207 WWUS84 KTSA 152016 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 216 PM CST SAT FEB 15 2014 OKZ054-055-059>061-064>067-160000- /O.NEW.KTSA.FW.W.0006.140215T2016Z-140216T0000Z/ OSAGE-WASHINGTON OK-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-OKMULGEE- WAGONER- 216 PM CST SAT FEB 15 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...TULSA AND ROGERS. HAZARDOUS WEATHER... * CRITICAL FIRE WEATHER CONDITIONS HAVE DEVELOPED THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST OKLAHOMA...ALONG AND WEST OF A LINE FROM BARTLESVILLE TO WAGONER TO OKMULGEE. * MINIMUM RELATIVE HUMIDITIES BETWEEN 20 AND 25 PERCENT. * STRONG SOUTHWESTERLY WINDS AT 15 TO 25 MPH...GUSTING TO 35 MPH. IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. DEFINITION... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
2 follow-up statements
626 WWUS84 KTSA 152117 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 317 PM CST SAT FEB 15 2014 OKZ056-057-062-070-160000- /O.EXA.KTSA.FW.W.0006.000000T0000Z-140216T0000Z/ NOWATA-CRAIG-MAYES-MUSKOGEE- 317 PM CST SAT FEB 15 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CRAIG...NOWATA...MUSKOGEE AND MAYES. HAZARDOUS WEATHER... * CRITICAL FIRE WEATHER CONDITIONS HAVE DEVELOPED THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST OKLAHOMA...ALONG AND WEST OF HIGHWAY 69. * MINIMUM RELATIVE HUMIDITIES BETWEEN 20 AND 25 PERCENT. * STRONG SOUTHWESTERLY WINDS AT 15 TO 25 MPH...GUSTING TO 35 MPH. IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. DEFINITION... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ OKZ054-055-059>061-064>067-160000- /O.CON.KTSA.FW.W.0006.000000T0000Z-140216T0000Z/ OSAGE-WASHINGTON OK-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-OKMULGEE- WAGONER- 317 PM CST SAT FEB 15 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A RED FLAG WARNING IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...WAGONER...PAWNEE...WASHINGTON...OSAGE... CREEK...OKFUSKEE...OKMULGEE...TULSA AND ROGERS. HAZARDOUS WEATHER... * CRITICAL FIRE WEATHER CONDITIONS HAVE DEVELOPED THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST OKLAHOMA...ALONG AND WEST OF HIGHWAY 69. * MINIMUM RELATIVE HUMIDITIES BETWEEN 20 AND 25 PERCENT. * STRONG SOUTHWESTERLY WINDS AT 15 TO 25 MPH...GUSTING TO 35 MPH. IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
620 WWUS84 KTSA 160006 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 606 PM CST SAT FEB 15 2014 OKZ054>057-059>062-064>067-070-160115- /O.EXP.KTSA.FW.W.0006.000000T0000Z-140216T0000Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-MAYES-CREEK- OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE- 606 PM CST SAT FEB 15 2014 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...WAGONER...CREEK...WASHINGTON...OSAGE...CRAIG... NOWATA...PAWNEE...OKFUSKEE...OKMULGEE...MUSKOGEE...TULSA... ROGERS AND MAYES. * THE RED FLAG WARNING THAT WAS IN EFFECT HAS EXPIRED. HAZARDOUS WEATHER... * WINDS HAVE DIMINISHED AND RELATIVE HUMIDITIES HAVE BEGUN TO RISE...IMPROVING THE OVERALL FIRE DANGER. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Feb 15, 11:03 AM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Feb 15, 11:03 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1103 AM CST SAT FEB 15 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 18Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL SITES THROUGHOUT THE 24 HOUR FORECAST PERIOD. GUSTY SOUTHERLY WINDS WILL AFFECT ALL SITES THIS AFTERNOON BEFORE ABATING AFTER SUNSET. && .PREV DISCUSSION... /ISSUED 1055 AM CST SAT FEB 15 2014/ ..UPDATE... DISCUSSION... WINDS ARE BEGINNING TO INCREASE ACROSS THE REGION AS TEMPERATURES SLOWLY RISE. AM NOT ANTICIPATING ANY DEVIATION FROM THE CURRENT FORECAST SO THERE WILL BE NO UPDATE THIS MORNING. PREV DISCUSSION... /ISSUED 524 AM CST SAT FEB 15 2014/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. SOUTHERLY WINDS WILL INCREASE TODAY AND WILL GUST BETWEEN 20 AND 25 KNOTS AT MOST SITES LATE THIS MORNING THROUGH THE AFTERNOON. THE WINDS WILL QUICKLY DIMINISH AROUND SUNSET. PREV DISCUSSION... /ISSUED 308 AM CST SAT FEB 15 2014/ DISCUSSION... HIGH PRESSURE CENTERED OVER NORTHEASTERN OKLAHOMA EARLY THIS MORNING IS RESULTING IN A CHILLY MORNING ACROSS THE AREA WITH TEMPERATURES SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. THE AREA OF HIGH PRESSURE WILL SLIDE OFF TO THE EAST TODAY ALLOWING FOR A SOUTHERLY LOW LEVEL FLOW TO BECOME ESTABLISHED WHICH WILL HELP PUSH TEMPERATURES INTO THE 50S AND LOWER 60S THIS AFTERNOON. THESE SOUTHERLY WINDS COULD GUST TO AROUND 30 MPH ACROSS PORTIONS OF THE AREA THIS AFTERNOON WHICH WILL LEAD TO AN INCREASED FIRE DANGER. A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH THE REGION TONIGHT. HOWEVER...IT WILL HAVE LITTLE IMPACT ON THE AREA EXCEPT TO SHIFT THE WIND TO A MORE NORTHEAST TO EAST DIRECTION ON SUNDAY. ANOTHER QUICK MOVING COLD FRONT MOVES THROUGH THE AREA SUNDAY NIGHT INTO MONDAY. THIS FRONT WILL HAVE A LITTLE MOISTURE TO WORK WITH ACROSS EASTERN PORTIONS OF THE FORECAST AREA. SO...WILL CONTINUE SMALL POPS FOR FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY NIGHT INTO MONDAY. TEMPERATURES WILL FLIRT WITH THE 70S ACROSS MUCH OF THE AREA TUESDAY AND WEDNESDAY BEFORE THE NEXT COLD FRONT MOVES THROUGH THE REGION WEDNESDAY NIGHT INTO THURSDAY. WILL CONTINUE SMALL POPS IN ASSOCIATION WITH THIS FEATURE AS WELL. WILL ALSO INCLUDE SOME MENTION OF THUNDER AS ELEVATED INSTABILITIES APPEAR TO BE FAVORABLE. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
Hazardous weather outlook, Feb 15, 12:38 PM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1238 PM CST SAT FEB 15 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1238 PM CST SAT FEB 15 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SOUTHERLY WINDS GUSTING UP TO 25 TO 30 MPH THIS AFTERNOON... COMBINED WITH UNSEASONABLY WARM TEMPERATURES WILL RESULT IN A LIMITED WILDFIRE DANGER TODAY. CONDITIONS WILL RAPIDLY IMPROVE AFTER SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...NO HAZARDS. MONDAY...HIGH WIND POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... ABOVE NORMAL TEMPERATURES AND MAINLY DRY WEATHER WILL CONTINUE TO RESULT IN A LIMITED FIRE DANGER FOR MOST OF THE NEXT WEEK. A FRONTAL BOUNDARY WILL APPROACH THE AREA WEDNESDAY AND THURSDAY RESULTING IN LOW THUNDERSTORM CHANCES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.